Posted by Penny on July 20, 1999 at 15:33:07
This is a wonderful service...thank you so much!!
In January, 1999, I began chemotherapy for Breast Cancer. The first round was an Adriamycin/Cytoxin combination. Shortly after beginning chemo., I noticed that I no longer perspire anywhere on my body, except my head. Also, my skin became very dry. After the Adriamycin/Cytoxin therapy, I went onto Taxotere. After 2 treatments of Taxotere, I developed a skin rash which itched liked crazy and would pop up on various parts of my body (hands, feet, legs, etc.). My chemotherapy ended on June 11th, yet I still have dry skin and no perspiration. Is this common? Will I return to "normal" or is this something that I will have from now on?
I will watch for you reply and again, thank you so much!
Posted by DERM M.D. ASR on July 22, 1999 at 11:19:05
To be honest, I'm not familiar with your condition. My gigantic 2,000-page textbook doesn't describe lack of sweating after chemotherapy, nor did a computer search yield anything.
As far as the lack of sweating goes, your best bet is to speak to oncologists (yours, to begin with) who use the drugs you got. People who use a certain class of drugs all the time are most likely to be familiar with odd and unsusual side-effects, as well as their course (in other words, does the problem persist, and if so how long.) In general, though, even potent medicines don't "change the body" in a permanent way.
As for the other problem, the itchy rash, that sounds more like a form of eczema which aduts can get out of the blue, so to speak. It is most unlikely to be aa reaction to anything (reactions don't start after you stop a drug.) If it persists, you ought to see a dermatologist, who can treat it quite easily with cortison-based creams.
Good luck, and thanks for your kind words.
Keyowrds: chemotherapy, sweating, rash, eczema
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.